MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERGLIDE PRO MIDLINE CATHETER (18G) (8CM); CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 POWERGLIDE PRO MIDLINE CATHETER (18G) (8CM); CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Model Number N/A
Medical Device Problem Codes Material Frayed (1262); Defective Component (2292)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 07/20/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported by customer that powerglide midline 18 gauge 8cm guide wire came off in patient.Patient was sent to nearby hospital emergency room to have imaging to evaluate.Additional info from customer: ((b)(6) 2023).Pt needed to be transferred to er for scans.Discovered after midline placement when needle was pulled out of patient¿s arm and the guide wire was missing.Unknown if it broken in multiple pieces.It was never recovered.Images were taken in er and nothing showed up on images.Patient just received outside referral for further scans and images in her hometown.Patients was already nervous before midline, so the event made it even worse.No other negative outcomes to date.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The manufacturer has received the sample and is pending evaluation.Results are expected soon.
 
Event or Problem Description
It was reported by customer that powerglide midline 18 gauge 8cm guide wire came off in patient.Patient was sent to nearby hospital emergency room to have imaging to evaluate.Additional info from customer: (03-aug-2023).Pt needed to be transferred to er for scans.Discovered after midline placement when needle was pulled out of patient¿s arm and the guide wire was missing.Unknown if it broken in multiple pieces.It was never recovered.Images were taken in er and nothing showed up on images.Patient just received outside referral for further scans and images in her hometown.Patients was already nervous before midline, so the event made it even worse.No other negative outcomes to date.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.Based on a review of this information, the following was concluded: the complaint of a guidewire detachment was not confirmed; however, the guidewire was unable to advance which likely contributed to the perception indicated in the reported event.One 18 ga powerglide pro device was returned for evaluation.The safety mechanism was activated and the catheter was returned fully advanced off the needle.An attempt to advance the guidewire using the purple slider was unsuccessful.The guidewire was found to be present within the housing decoupled from the slider.No evidence of detachment or fraying of the wire was noted.Microscopic inspection of the purple slider revealed material impressions which were indicative of proper assembly of the guidewire.Based on the condition of the returned sample, possible contributing factors include advancement against resistance or into tissue.However, the mechanism which caused the guidewire to become decoupled from the slider remains unknown.This complaint will be recorded for future trending and monitoring purposes.

Brand Name
POWERGLIDE PRO MIDLINE CATHETER (18G) (8CM)
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
becky garcia
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key17493549
Report Number3006260740-2023-03430
Device Sequence Number17953606
Product Code FOZ
UDI-Device Identifier00801741215865
UDI-Public(01)00801741215865
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
K162377
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2024
Device Model NumberN/A
Device Catalogue NumberPCK00005
Device Lot NumberREHQ0256
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/03/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/20/2023
Supplement Date Received by Manufacturer10/11/2023
Initial Report FDA Received Date08/09/2023
Supplement Report FDA Received Date10/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age49 YR
Patient SexFemale
Patient Weight89 KG
Patient RaceWhite